MAUDE Adverse Event Report: ZOLL MEDICAL CORPORATION X SERIES; DEFIBRILLATOR/PACEMAKER

ZOLL MEDICAL CORPORATION X SERIES; DEFIBRILLATOR/PACEMAKER
Model Number X SERIES
Medical Device Problem Code Failure of Device to Self-Test (2937)
Health Effect - Clinical Code No Information (3190)
Date of Event 08/09/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Additional procode: dro.Zoll medical corporation has received the product and will be providing a supplemental report when our investigation is completed.
 
Event or Problem Description
Complainant alleged that while attempting to treat a (b)(6) male patient during cardiac arrest, after one successful shock, the patient was noted to be in ventricular tachycardia and on the attempt to shock the device displayed a "defib/pacer failure" message.The device was re-started in an attempt to clear the message and the device failed the power on self-test for defib and pacer functions.Complainant indicated that the clinician obtained another device to continue treating the patient.However the rhythm returned to pulseless electrical activity.Complainant indicated that due to the patient current clinical status the patient's family discontinued efforts to resuscitate and the patient was transitioned to comfort measure only.
 
Additional Manufacturer Narrative
Zoll medical corporation evaluated the device and the reported malfunction was not replicated or confirmed.The reported malfunction was observed during review of the device's activity logs.However, the device was put through extensive testing which included environmental and functional testing without duplicating the malfunction.The device was replaced for the customer as an accommodation.It's important to mention that the pads used during the time of the event was not returned for evaluation as part of the investigation.Analysis for reports of this type has not identified an increase in trend.

Brand Name
X SERIES
Common Device Name
DEFIBRILLATOR/PACEMAKER
Manufacturer (Section D)
ZOLL MEDICAL CORPORATION
269 mill road
chelmsford MA 01824
MDR Report Key7843533
Report Number1220908-2018-02501
Device Sequence Number13760375
Product Code MKJ
UDI-Device Identifier00847946018238
UDI-Public00847946018238
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
K112432/P160
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/14/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Model NumberX SERIES
Device Catalogue NumberX SERIES
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/15/2018
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 08/14/2018
Supplement Date Received by Manufacturer08/14/2018
Initial Report FDA Received Date09/04/2018
Supplement Report FDA Received Date09/27/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age72 YR